Some skew constacyclic codes over \(\mathbb {F}_{q}+u\mathbb {F}_{q}\)


In this paper, we give conditions on the existence of Euclidean self-dual skew cyclic and skew negacyclic codes over the finite chain ring \(\mathbb {F}_q+u\mathbb {F}_q\). We also extend an algorithm of Boucher and Ulmer [J. Symbolic Comput. 60, 2014] to construct self-dual skew cyclic and skew negacyclic codes based on the least common left multiples of non-commutative polynomials over \(\mathbb {F}_q+u\mathbb {F}_q\). Furthermore, we give conditions on the existence of LCD skew cyclic and skew negacyclic codes. Detailed examples are given which were obtained with the aid of the Magma Computational Algebra System Bosma et al. (J Symbolic Comput 24(3–4):235–265, 1997).

This is a preview of subscription content, access via your institution.


  1. Ashraf M, Mohammad G (2015) On skew cyclic codes over a semi-local ring, Discrete Math., Algorithms Applic 7(3)

  2. Batoul A, Guenda K, Gulliver TA, Aydin N (2017) Constacyclic codes over finite principal ideal rings, Codes, vol 10194. Lecture Notes in Computer Science. Springer, Berlin, pp 161–175

  3. Bennenni N, Guenda K, Mesnager S (2017) DNA cyclic codes over rings. Adv Math Commun 11(1):83–98

    MathSciNet  Article  Google Scholar 

  4. Bosma W, Cannon J, Playoust C (1997) The Magma algebra system. I. The user language. J Symbolic Comput 24(3–4):235–265

    MathSciNet  Article  Google Scholar 

  5. Boucher D, Ulmer F (2009) Codes as modules over skew polynomial rings. Lecture Notes Comput Sci 5921:38–55

    MathSciNet  Article  Google Scholar 

  6. Boucher D (2015) A note on the existence of self-dual skew codes over finite fields, vol 9084. Lecture Notes in Computer Science. Springer, Berlin, pp 228–239

  7. Boucher D, Ulmer F (2011) A note on the dual codes of module skew codes, vol 7089. Lecture Notes in Computer Science. Springer, Berlin, pp 230–243

  8. Boucher D (2016) Construction and number of self-dual skew codes over \(\mathbb{F}_{p^{2}}\). Adv Math Commun 10(4):765–795

    MathSciNet  Article  Google Scholar 

  9. Boucher D, Ulmer F (2014) Self-dual skew codes and factorization of skew polynomials. J Symbolic Comput 60:47–61

    MathSciNet  Article  Google Scholar 

  10. Boucher D, Solé P, Ulmer F (2008) Skew constacyclic code over Galois rings. Adv Math Commun 2(3):273–292

    MathSciNet  Article  Google Scholar 

  11. Bosma W, Cannon J, Playoust C (1997) The Magma algebra system I: The user language. J Symbolic Comput 24(3–4):235–265

    MathSciNet  Article  Google Scholar 

  12. Carlet C, Guilley S (2018) Statistical properties of side-channel and fault injection attacks using coding theory. Cryptography Commun 10(5):909–933

    MathSciNet  Article  Google Scholar 

  13. Carlet C, Mesnager S, Tang C, Qi Y (2019) New characterization and parametrization of LCD codes. IEEE Trans Inform Theory 65(1):39–49

    MathSciNet  Article  Google Scholar 

  14. Caruso X, Le Borgne J (2017) A new faster algorithm for factoring skew polynomials over finite fields. J Symbolic Comput 79:411–443

    MathSciNet  Article  Google Scholar 

  15. Diao L, Gao J, Lu J (2020) Some results on \(\mathbb{Z}_{p}\mathbb{Z}_{p}[v]-\)additive cyclic codes. Adv Math Commun.

    Article  MATH  Google Scholar 

  16. Dougherty ST, Kim J-L, Liu H (2010) Constructions of self-dual codes over finite commutative chain rings. Int J Inform Coding Theory 1(2):171–190

    MathSciNet  Article  Google Scholar 

  17. Ezerman MF, Ling S, Solé P, Yemen O (2011) From skew cyclic codes to asymetric quantum codes. Adv Math Com 5(1):44–57

    MATH  Google Scholar 

  18. Gao J, Ma F, Fu F (2017) Skew constacyclic codes over the ring \(\mathbb{F}_{q}+v\mathbb{F}_{q}\). Appl Comput Math 6(3):286–295

    MATH  Google Scholar 

  19. Gao J, Shen L, Fu F (2016) A Chinese remainder theorem approach to skew generalized quasi-cyclic codes. Cryptogr Commun 8(1):51–66

    MathSciNet  Article  Google Scholar 

  20. Grassl M, Gulliver TA (2009) On circulant self-dual codes over small fields. Des Codes Cryptogr 52(1):57–81

    MathSciNet  Article  Google Scholar 

  21. Giesbrecht M (1998) Factoring in skew-polynomial rings over finite fields. J Symbolic Comput 26(4):463–486

    MathSciNet  Article  Google Scholar 

  22. Guenda K, Gulliver TA (2015) Repeated root constacyclic codes of length \(mp^{s}\) over \(\mathbb{F}_{p^{m}}+u\mathbb{F} _{p^{m}}+\dots +u^{e-1}\mathbb{F}_{p^{m}}\), J. Algebra Applic., 14(1)

  23. Jitman S, Ling S, Udomkavanich P (2012) Skew constacyclic codes over finite chain rings. Adv Math Commun 6(1):39–63

    MathSciNet  Article  Google Scholar 

  24. Jitman S, Sangwisut E, Udonkavanich P (2014) The Gray image of skew-constacyclic codes over \(\mathbb{F}_{p^{m}}+u\mathbb{F}_{p^{m}}+\dots +u^{e-1}\mathbb{F}_{p^{m}}\). Chamchuri J Math 6:1–15

    MathSciNet  Google Scholar 

  25. Qian J-F, Zhang L-N, Zhu S-X (2006) \((1+u)-\)cyclic codes over \(\mathbb{F}_{2}+u\mathbb{F}_{2}\). Appl Math Lett 19(8):820–823

    MathSciNet  Article  Google Scholar 

  26. Ling S, Solé P (2001) Type II codes over \(\mathbb{F}_{4}+u\mathbb{F}_{4}\). Europ J Combin 22(7):983–997

    Article  Google Scholar 

  27. Liu X, Xu X (2014) Cyclic and negacyclic codes of length \(2p^{s}\) over \(\mathbb{F}_{p^{m}}+u\mathbb{F}_{p^{m}}\). Acta Mathematica Scientia 34B(3):829–839

    Article  Google Scholar 

  28. McDonald BR (1974) Finite Rings with Identity. Marcel Dekker, New York

    Google Scholar 

  29. Siap I, Abualrub T, Aydin N, Seneviratne P (2011) Skew cyclic codes of arbitrary length. Int J Inf Coding Theory 2(1):10–20

    MathSciNet  Article  Google Scholar 

  30. Sok L, Shi M (2018) P, Sol\(\acute{e}\), Constructions of optimal LCD codes over large finite fields. Finite Fields Their Appl 50:138–153

    MathSciNet  Article  Google Scholar 

  31. Wang Y, Gao J (2019) MacDonald codes over the ring \(\mathbb{F}_{p}+v\mathbb{F}_{p}+v^{2}\mathbb{F}_{p},\) Computational and Applied Mathematics, 38(4), 169

  32. Wu M (2013) Skew cyclic and quasi-cyclic codes of arbitrary length over Galois rings. Int J Algebra 7(17):803–807

    MathSciNet  Article  Google Scholar 

  33. Yang X, Massey J-L (1993) Cyclic complementary dual codes. Discr Math 126:391–393

    Article  Google Scholar 

Download references


The authors are greatly indebted to the editor and reviewers for their remarks and advice which allowed us to improve the paper considerably.

Author information



Corresponding author

Correspondence to K. Guenda.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Eduardo Souza de Cursi.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Hebbache, Z., Guenda, K., Özzaim, N.T. et al. Some skew constacyclic codes over \(\mathbb {F}_{q}+u\mathbb {F}_{q}\). Comp. Appl. Math. 40, 52 (2021).

Download citation


  • Finite chain ring
  • Skew polynomial ring
  • Self-dual skew codes
  • Complexity
  • LCD skew codes

Mathematics Subject Classification

  • 94B05
  • 94B15
  • 94B6